Alert archive / Georgia / Freeze Warnings in 2006
Freeze Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Oct 24, 2006, 3:58 AM EDT for 73 counties in Georgia. It took effect at Oct 25, 2006, 5:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 3:58 AM EDT (07:58 UTC)
- In effect from
- Oct 25, 2006, 5:00 AM EDT
- Expired
- Oct 25, 2006, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
All 73 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 240758 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 AM EDT TUE OCT 24 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-241300- /O.UPG.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/ /O.NEW.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/ /O.CON.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 358 AM EDT TUE OCT 24 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST U.S. TODAY...BRINGING SOME OF THE COLDEST WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY THIS MORNING AND AGAIN WEDNESDAY MORNING. EVEN COLDER READINGS...AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF AROUND 9 AM. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ069-071>076-079>084-094-095-241300- /O.UPG.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/ /O.NEW.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/ /O.CON.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/ UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-PEACH-HOUSTON- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...WARNER ROBINS 358 AM EDT TUE OCT 24 2006 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST U.S. TODAY...BRINGING SOME OF THE COLDEST WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY THIS MORNING AND AGAIN WEDNESDAY MORNING. EVEN COLDER READINGS...AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF AROUND 9 AM. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ GAZ078-241300- /O.CON.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/ HARRIS- 358 AM EDT TUE OCT 24 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... PATCHY FROST CAN BE EXPECTED THIS MORNING...BURNING OFF AROUND 9 AM. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
4 follow-up statements
000 WWUS72 KFFC 241356 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 956 AM EDT TUE OCT 24 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-079>084- 094-095-242200- /O.CON.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON- PEACH-HOUSTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS 956 AM EDT TUE OCT 24 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY FOR A LARGE PART OF NORTH GEORGIA. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST U.S. TODAY...WITH SOME OF THE COLDEST WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO MONTICELLO AND WARRENTON LINE HAD LOWS NEAR OR BELOW 32 DEGREES THIS MORNING...AND SIMILAR LOW TEMPERATURES ARE EXPECTED AGAIN WEDNESDAY MORNING. TEMPERATURES AS LOW AS THE UPPER 20S ARE EXPECTED IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF BY AROUND 9 AM. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
000 WWUS72 KFFC 241906 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT TUE OCT 24 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-079>084- 094-095-250315- /O.CON.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON- PEACH-HOUSTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS 306 PM EDT TUE OCT 24 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY FOR A LARGE PART OF NORTH AND CENTRAL GEORGIA. A LARGE RIDGE OF HIGH PRESSURE CONTINUES ACROSS THE SOUTHEASTERN UNITED STATES. AREAS NORTH OF A LINE FROM LA GRANGE TO WARNER ROBINS AND LOUISVILLE WILL SEE LOW TEMPERATURES NEAR OR BELOW 32 DEGREES WEDNESDAY MORNING. TEMPERATURES AS LOW AS THE UPPER 20S ARE EXPECTED IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED... BURNING OFF BY AROUND 9 AM. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
000 WWUS72 KFFC 250438 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1238 AM EDT WED OCT 25 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-079>084- 094-095-251245- /O.CON.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON- PEACH-HOUSTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS 1238 AM EDT WED OCT 25 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THIS MORNING... A LARGE RIDGE OF HIGH PRESSURE CONTINUES ACROSS THE SOUTHEASTERN UNITED STATES. AREAS NORTH OF A LINE FROM LA GRANGE TO WARNER ROBINS TO LOUISVILLE WILL SEE LOW TEMPERATURES NEAR OR BELOW 32 DEGREES THIS MORNING. TEMPERATURES AS LOW AS THE UPPER 20S ARE POSSIBLE IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF BY AROUND 9 AM. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
000 WWUS72 KFFC 251304 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 904 AM EDT WED OCT 25 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-079>084- 094-095-251415- /O.EXP.KFFC.FZ.W.0006.000000T0000Z-061025T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON- PEACH-HOUSTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS 904 AM EDT WED OCT 25 2006 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE BEGUN RISING ACROSS NORTH AND CENTRAL GEORGIA THIS MORNING AND THE FREEZE WARNING IS NO LONGER IN EFFECT. THE LARGE SURFACE RIDGE OF HIGH PRESSURE WILL BEGIN MOVING EAST OF THE STATE LATER TODAY AHEAD OF AN APPROACHING STORM SYSTEM OVER THE SOUTHERN PLAINS. OVERNIGHT LOW TEMPERATURES WILL MODERATE OVER THE NEXT COUPLE OF DAYS WITH NO MORE FREEZING TEMPERATURES EXPECTED THROUGH FRIDAY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 24, 3:52 AM EDT, 6 minutes earlier.
Area forecast discussion, Oct 24, 3:52 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 AM EDT TUE OCT 24 2006 .SHORT TERM...(TODAY THROUGH THURSDAY) LARGE UPPER TROUGH OVER THE ERN U.S. PROGRESSING EAST. GRADUAL WARMUP EXPECTED DUE TO RISING THICKNESSES BUT MIN TEMPS WILL STILL BE QUITE COLD WITH DRY AIR AND LIGHT WINDS. ONE MORE NIGHT OF SUB- FREEZING TEMPS LIKELY SO WILL UPGRADE FREEZE WATCH AREA TO A WARNING FOR TONIGHT. TEMPS AS OF 3AM SHOW CURRENT FREEZE WARNING VERIFYING NICELY. UPPER TROUGH TO BECOME POSITIVELY TILTED ACROSS THE NORTHEAST WITH NORTHWEST FLOW ACROSS THE EASTERN SEABOARD. MEANWHILE...INTENSE S/W PROGGED BY GFS TO DIG INTO THE SRN PLAINS ON WED NIGHT. THIS SHOULD SETUP A GOOD WARM ADVECTION EVENT ON THURS AND BEYOND. DRY AIR IN THE LOW LEVELS PROGGED TO LINGER BEFORE ONSET OF EVENT SO IN-SITU COLD AIR DAMMING EVENT LIKELY. INDEED...MAV AND MET GUIDANCE BOTH INDICATE VERY COOL MAX TEMPS WITH 10-15 MPH EASTERLY FLOW FOR THURSDAY IN NE GA WITH MET WARMER ACROSS REST OF NORTH AND CENTRAL GA. USED BIAS ADJUSTED MAV WITH SOME BLENDING WITH FWC AND MET THROUGH WED NIGHT AND BLEND OF MAV AND MET GUIDANCE FOR THURS. PRECIP SHOULD BE FAIRLY WIDESPREAD BY THURS AFT. HAVE HELD OFF ON CATEGORICAL FOR NOW IN CASE MODELS CHANGE TIMING. JET MAX ASSOCIATED WITH S/W STILL IN THE PACIFIC JUST OFF THE NW COAST AS OF 00Z TUE. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) WARM ADVECTION EVENT SHOULD CONTINUE THURS NIGHT. JUST A SLIGHT CHANCE FOR THUNDER THURS NIGHT AS 1000-850MB MOST UNSTABLE CAPE VALUES AROUND 100-300 J/KG FOR A BRIEF PERIOD OF TIME. DRY SLOT AND FRONT WHIP INTO STATE FOR FRIDAY WITH A GOOD BACK EDGE TO PRECIP. COULD SEE WINDY CONDITIONS ON FRIDAY AFTERNOON EXCEPT OVER NW ZONES WHERE WRAPAROUND MOISTURE AND CLOUDS INHIBIT VERTICAL MIXING. STRONG MID AND UPPER LEVEL JET MAX TO MOVE ACROSS THE OH AND TN VALLEY SATURDAY BEHIND EXITING S/W. MODEL AND DOWNSCALED 4KM GFS WIND GRIDS INDICATE SUSTAINED WINDS AROUND 30 MPH POSSIBLE WITH GUSTS OF 45-50MPH IN ELEVATIONS ABOVE 2000FT IN NE GA MOUNTAINS. GFS INDICATES DRY PATTERN WILL FOLLOW THROUGH TUES BEFORE NEXT WAVE APPROACHES. SOME TROPICAL MOISTURE MAY APPROACH FAR SOUTHEAST GEORGIA TUESDAY AS WELL. DGEX MUCH COLDER NEXT WEEKEND THAN GFS AS IT DIGS JET MAX SE INTO BASE OF EXITING S/W AND DEEPENS UPR TROUGH OVER THE SOUTHEAST. ECMWF VERY SIMILAR TO GFS SO HAVE SIDED CLOSELY WITH BLEND OF 00Z GFS AND PREV 12Z RUN OF GFS GUIDANCE TEMPS ADJUSTED FOR 30 DAY BIASES. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 33 63 41 / 0 0 0 20 ATLANTA 57 37 63 46 / 0 0 0 20 BLAIRSVILLE 52 29 59 40 / 0 0 0 40 CARTERSVILLE 55 30 59 43 / 0 0 0 30 COLUMBUS 64 38 67 50 / 0 0 0 10 GAINESVILLE 54 35 61 44 / 0 0 0 30 MACON 64 34 66 44 / 0 0 0 10 ROME 56 30 60 43 / 0 0 0 40 PEACHTREE CITY 59 30 61 35 / 0 0 0 20 VIDALIA 63 36 67 44 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR BANKS...BARROW... BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...MERIWETHER... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...TROUP...UNION...WALKER...WALTON...WARREN...WHITE... WHITFIELD...WILKES. FREEZE WARNING FROM 5 AM TO 9 AM EDT WEDNESDAY FOR BALDWIN...BANKS... BARROW...BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...HOUSTON...JACKSON... JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER...MONROE... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PEACH...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALKER... WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON. FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR BALDWIN...BIBB... CRAWFORD...GLASCOCK...HARRIS...HOUSTON...JEFFERSON...JONES...MONROE...PEACH... TALBOT...TAYLOR...TWIGGS...UPSON...WASHINGTON...WILKINSON. && 13
Hazardous weather outlook, Oct 23, 5:40 PM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT MON OCT 23 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EDT MON OCT 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .SYNOPSIS... A LARGE HIGH PRESSURE RIDGE LOCATED OVER THE MIDDLE OF THE COUNTRY WILL GROW LARGER AND MOVE TO THE EAST THROUGH TONIGHT. THIS HIGH IS THE CORE OF A COLD MASS OF AIR THAT WILL CAUSE TEMPERATURES TO FALL BELOW FREEZING OVER PORTIONS OF NORTH AND CENTRAL GEORGIA BEFORE DAYBREAK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 8:50 PM EDT | Frost Advisory | FFC | Baldwin, Bibb, Crawford, Glascock, Harris, Houston and 10 more | 12 hr |
| Oct 23, 8:50 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 67 more | 7 hr |
Nearby
Freeze Warnings in Georgia, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.